Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Low platelets, increase in liver enzymes, low b12 and magnesium. Concerning?

I have been dealing with low platelets for a year now usually running in the 80s, but they have fallen in the 40's and my liver enyzmes or up. My b12 is right at the border of low, low magnesuim etc. I just want to know should I be concerned, they was saying itp but with the low b12 and liver they are sending me back to hemotologist.
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

Low level of vitamin B 12 indicates deficiency of vitamin B 12. Vitamin B 12 deficiency leads to anemia.
Increase in liver enzymes is caused due to damage to the liver cells. This damage can be caused due to infection, inflammation, etc.
Low magnesium levels indicate deficiency of magnesium.
It seems you that you are suffering from multiple deficiencies.
You need to consult your doctor for nutritional supplements and prescription of health supplements- Vitamin B 12, folic acid, vitamins and minerals, etc.

Low level of platelets can be due to idiopathic thrombocytopenic purpura (ITP).
A history of low platelets for more than six months, suggests chronic ITP.
This conditions is commonly treated with steroids.
Consult your doctor for the prescription of the drug.

Thanks and take care
Dr Shailja P Wahal

Answered: Sun, 16 Jun 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor